# SDR 2018FA0000289

- Difficulty date: July 18, 2018
- Submitted: July 25, 2018
- Operation: General aviation
- Aircraft: N2634E
- Make and model: Cessna 172R
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1C235LFA
- System (JASC): 7931 · Engine Oil Pressure
- Part: Pressure Switch
- Part number: 83278
- Part serial: 3934455
- Condition: Broken
- Location: Engine
- Part time: 2,100 hours, 1 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

PROCEEDED TO THE FLIGHT PORTION OF A PPL CHECKRIDE ORIGINATING AT KDLZ.  DEPARTED TO THE EAST AND VECTORED PILOT TO HEADINGS.  AFTER NOTICING SPECKLES OF WHAT WAS LIKELY OIL ON THE WINDSHIELD, AND OBSERVING A BUILDING PRESENCE, DIVERTED FOR A CAUTIONARY LANDING.  OIL PRESSURE WAS DECLINING, THOUGH STILL IN THE GREEN.  I EXPECTED TO FIND A LOOSE OIL CAP, OR SPILLED OIL (CANDIDATE HAD ADDED A QUART BEFORE FLIGHT).  ONCE LANDED AND SECURED, THE DIP STICK INDICATED ZERO OIL AND THE BELOW PICTURES WERE TAKEN IMMEDIATELY.  REMOVED COWLING THURSDAY, JULY 19TH AND DETERMINED CAUSE WAS OIL PRESSURE SWITCH BREAKAGE, WITH 3 QUARTS OF OIL REMAINING AFTER COOL DOWN IN RESERVOIR.  A NEW PART WAS INSTALLED AND THE A/C RETURNED TO HOME FIELD.  THE AD REQUIRES PART REPLACEMENT BY 3000 HOURS.  THIS PART FAILURE OCCURRED AT 2,172.5 HOURS, OR 827.5 HOURS PREMATURE OF AD.
